MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 29462
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: the product was returned to boston scientific for analysis.The returned product consisted only of the renegade hi-flo micro-catheter system fathom 16 guidewire.Inspection of the guidewire revealed a detached/separated tip, and the missing piece of the tip was not received.No other issues were identified during the product analysis.Analysis determined the clinical observation was confirmed for a detached/separated guidewire tip.
 
Event or Problem Description
It was reported that tip detachment occurred and remained inside the patient.A 180cm renegade hi-flo fathom system was selected for use in a hepatic hemorrhagic embolization of the right hepatic artery.After repositioning the microcatheter and guidewire, near the end of the procedure, fluoroscopy revealed a radiopaque black object.After a visual inspection, the guidewire was incomplete, and the artifact previously observed via fluoroscopy corresponded to a 10cm segment of the guidewire which had embolized to a right hepatic branch.It was noted that the embolized device fragment was serving as an embolization material and its retrieval was not needed as it was helping to ensure no recanalization of bleeding would be needed on the embolized branches.Radiographic images confirmed that the object could not be removed; therefore, it remained in the patient.The physician indicated that the object did not present harm to the patient.The procedure was completed, and no patient complications were reported.The patient was transferred to the intensive care unit and consequently to an oncology ward for continued care.

Brand Name
RENEGADE HI-FLO FATHOM SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19205619
Report Number2124215-2024-21724
Device Sequence Number8142334
Product Code KRA
UDI-Device Identifier08714729790877
UDI-Public08714729790877
Combination Product (Y/N)N
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29462
Device Catalogue Number29462
Device Lot Number0032714282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale